Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
127 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes severely flushed skin?

Thank you. I am actually a physician myself, sidelined after AML. I underwent a T-cell depleted stem cell transplant 6 years ago. I am now experiencing many of the sequelae of my treatment, which included TBI. I have had fairly stable renal dysfunction until recently, when I developed microalbuminemia and hypertension. I was put on Olmesartan just a few months ago, which was at first very efficacious. Now my blood pressure varies greatly with diastolics as high as the low 90s. All that is background. I also have taken HCTZ for years for renal calcium leak and now take it in a combined Olmesartan 40/HCTZ 25 regimen. I also take Cialis 5 mg daily and Rapaflo 8 mg for BPH. I am experiencing chronic flushing now (skin red to a variable degree most of the day) that I think is temporally related to the Olmesartan. I also have a chronic tension type headache/dizzy feeling (which is unrelated to when my BP is elevated), and my visual acuity seems a bit reduced (as if I need a stronger prescription). The biggest concern is the flushing. I have had my serotonin levels checked, 5HIAA, and chromogranin A. The latter was elevated to around 35. However, I am on chronic PPI therapy, a situation well described to increase CGA by many multiples. There is also no reason to suspect carcinoid syndrome in the absence of any other consistent symptoms. I apologize for rambling, but do you have any explanation for the red face and hands? Is this a side effect that is too seldom to be reported? There is no associated pain in the hands to suggest erythromelalgia.
Sat, 13 Oct 2018
Report Abuse
General Surgeon 's  Response
Hi,

The redness over the face and hands co-relate directly to the histamine-induced vasodilation of the capillaries. Along with which other agents as leukotrienes and interleukins also may play a vital role.

Hope I have answered your query. Let me know if I can assist you further.

Regards,
Dr. Bhagyesh V. Patel,
General Surgeon
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


What causes severely flushed skin?

Hi, The redness over the face and hands co-relate directly to the histamine-induced vasodilation of the capillaries. Along with which other agents as leukotrienes and interleukins also may play a vital role. Hope I have answered your query. Let me know if I can assist you further. Regards, Dr. Bhagyesh V. Patel, General Surgeon